Alert archive / Michigan / High Wind Warnings in 2026
High Wind Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this high wind warning at Mar 12, 2026, 12:54 PM EDT for 20 counties in Michigan. It took effect at Mar 13, 2026, 2:00 AM EDT. It was in force for 21 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2026, 12:54 PM EDT (16:54 UTC)
- In effect from
- Mar 13, 2026, 2:00 AM EDT
- Expired
- Mar 13, 2026, 11:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 16 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 4:04 AM EDT | NON-TSTM WND GST 58 | 4 Wnw Roosevelt Park, MI | Mesonet station MKGM4 Muskegon Pier. |
| Mar 13, 4:13 AM EDT | NON-TSTM WND GST 56 | 2 S Holland, MI | ASOS station KBIV W Mich Regional Arpt. |
| Mar 13, 4:15 AM EDT | NON-TSTM WND GST 47 | 1 W Grand Haven, MI | Mesonet station GW5092 GRAND HAVEN. |
| Mar 13, 4:15 AM EDT | NON-TSTM WND GST 53 | 5 Sw Whitehall, MI | Mesonet station DW2963 Whitehall. |
| Mar 13, 4:18 AM EDT | NON-TSTM WND GST 47 | 1 Ene Norton Shores, MI | ASOS station KMKG Muskegon County Airport. |
| Mar 13, 4:18 AM EDT | NON-TSTM WND GST 55 | Macatawa, MI | Mesonet station HLNM4 Holland Harbor. |
| Mar 13, 4:30 AM EDT | NON-TSTM WND GST 41 | 2 N Hopkins, MI | Mesonet station AX249 HOPKINS. |
| Mar 13, 4:30 AM EDT | NON-TSTM WND GST 58 | 5 Sw Whitehall, MI | Mesonet station DW2963 Whitehall. |
| Mar 13, 4:40 AM EDT | NON-TSTM WND GST 40 | 1 Ene Allegan, MI | Mesonet station EW9318 Allegan. |
| Mar 13, 4:40 AM EDT | NON-TSTM WND GST 41 | 1 Wsw Grand Valley, MI | Mesonet station GW5392 ALLENDALE. |
| Mar 13, 4:41 AM EDT | NON-TSTM WND GST 42 | East Grand Rapids, MI | |
| Mar 13, 4:45 AM EDT | NON-TSTM WND GST 59 | 3 Ne Portage, MI | ASOS station KAZO Kalamazoo/BC Intl Airport. |
| Mar 13, 4:45 AM EDT | NON-TSTM WND GST 59 | 3 Ne Portage, MI | ASOS station KAZO Kalamazoo/BC Intl Airport. |
| Mar 13, 4:45 AM EDT | NON-TSTM WND DMG | Marne, MI | Power pole snapped. |
| Mar 13, 4:51 AM EDT | NON-TSTM WND GST 53 | 1 Sse Springfield, MI | ASOS station KBTL Battle Creek Executive Airport. |
| Mar 13, 4:57 AM EDT | NON-TSTM WND GST 48 | 2 Ssw Cascade, MI | ASOS station KGRR Gerald R Ford Intl. |
| Mar 13, 5:00 AM EDT | NON-TSTM WND GST 48 | 1 N Battle Creek, MI | Mesonet station NGA46 Kellogg Community College. |
| Mar 13, 5:07 AM EDT | NON-TSTM WND GST 48 | 4 S Ionia, MI | AWOS station KY70 Ionia County Arpt. |
| Mar 13, 5:38 AM EDT | NON-TSTM WND GST 46 | 3 Ene Sandstone, MI | ASOS station KJXN Jackson County-Reynolds Field Airport. |
| Mar 13, 5:55 AM EDT | NON-TSTM WND GST 41 | 4 Wnw Ithaca, MI | AWOS station KAMN Alma. |
| Mar 13, 6:09 AM EDT | NON-TSTM WND GST 42 | Cloverville, MI | Mesonet station CW6018 Muskegon. |
| Mar 13, 6:16 AM EDT | NON-TSTM WND GST 51 | 3 Nne Edgemont Park, MI | ASOS station KLAN Lansing. |
| Mar 13, 6:42 AM EDT | NON-TSTM WND GST 40 | 4 Nne Mattawan, MI | Mesonet station AV886 Kalamazoo. |
| Mar 13, 6:45 AM EDT | NON-TSTM WND GST 43 | 1 E Charlotte, MI | AWOS station KFPK Charlotte Fitch Beach Arpt. |
| Mar 13, 7:00 AM EDT | SNOW 1 | 1 Ssw Mears, MI | Cocorahs station MI-OC-3 Hart 3 WSW. |
| Mar 13, 7:00 AM EDT | SNOW 1 | Hart, MI | CO-OP Observer station HRTM4 Hart. |
| Mar 13, 7:00 AM EDT | SNOW 1.2 | 2 Ne Ludington, MI | Cocorahs station MI-MS-8 Ludington 1.8 NE. |
| Mar 13, 7:00 AM EDT | SNOW 2.1 | Big Rapids, MI | CO-OP Observer station BGRM4 Big Rapids Water Works. |
| Mar 13, 7:12 AM EDT | NON-TSTM WND GST 41 | 4 Sse South Haven, MI | AWOS station KLWA South Haven Rgnl Arpt. |
| Mar 13, 7:30 AM EDT | SNOW 1 | 1 Nne Brunswick, MI | CO-OP Observer station FREM4 1.2 N Brunswick. |
| Mar 13, 7:40 AM EDT | NON-TSTM WND GST 41 | 8 Nnw Ludington, MI | Mesonet station BSBM4 7 NW Ludington. |
| Mar 13, 8:25 AM EDT | SNOW 1 | 5 S Grattan, MI | Cocorahs station MI-KN-138 Lowell 6.0 NNW. |
| Mar 13, 9:00 AM EDT | NON-TSTM WND GST 40 | 2 E Oshtemo, MI | Mesonet station MIWMU Msuwmu. |
| Mar 13, 9:00 AM EDT | SNOW 1.3 | 2 Nw Entrican, MI | Cocorahs station MI-MT-14 Lakeview 7.1 SE. |
| Mar 13, 9:23 AM EDT | NON-TSTM WND GST 48 | 1 Ene Norton Shores, MI | ASOS station KMKG Muskegon County Airport. |
| Mar 13, 9:24 AM EDT | NON-TSTM WND GST 57 | Macatawa, MI | Buoy station HLNM4 Holland Harbor. |
| Mar 13, 9:25 AM EDT | NON-TSTM WND GST 45 | 6 Ssw Nunica, MI | Mesonet station DVI10249 Grand Haven. |
| Mar 13, 9:27 AM EDT | NON-TSTM WND GST 44 | 4 Sse South Haven, MI | AWOS station KLWA South Haven Rgnl Arpt. |
| Mar 13, 9:34 AM EDT | NON-TSTM WND GST 41 | 3 Ne Shelby, MI | AWOS station C049 2 NE Shelby. |
| Mar 13, 9:40 AM EDT | NON-TSTM WND GST 41 | 8 Nnw Ludington, MI | Mesonet station BSBM4 7 NW Ludington. |
| Mar 13, 9:40 AM EDT | NON-TSTM WND GST 45 | 1 Sse Reeman, MI | AWOS station KFFX Fremont Municipal Arpt. |
| Mar 13, 9:40 AM EDT | NON-TSTM WND GST 51 | 2 N Hopkins, MI | Mesonet station AX249 HOPKINS. |
| Mar 13, 9:45 AM EDT | NON-TSTM WND GST 47 | 1 Wsw Grand Valley, MI | Mesonet station GW5392 ALLENDALE. |
| Mar 13, 9:45 AM EDT | NON-TSTM WND GST 49 | 4 E Dorr, MI | Mesonet station AX192 WAYLAND. |
| Mar 13, 9:50 AM EDT | NON-TSTM WND GST 41 | 2 Wnw Bradley, MI | Mesonet station CW5467 Hopkins. |
| Mar 13, 9:50 AM EDT | NON-TSTM WND GST 51 | 1 Ene Allegan, MI | Mesonet station EW9318 Allegan. |
| Mar 13, 9:52 AM EDT | NON-TSTM WND GST 48 | 2 Ssw Cascade, MI | ASOS station KGRR Gerald R Ford Intl. |
| Mar 13, 9:55 AM EDT | NON-TSTM WND GST 45 | 1 Se Grandville, MI | Mesonet station DW6683 Grandville. |
| Mar 13, 9:57 AM EDT | NON-TSTM WND GST 50 | East Grand Rapids, MI | |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 40 | 1 Wsw Hudsonville, MI | Mesonet station MIHVL 1.4 W Hudsonville (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 41 | 1 Wnw Reeman, MI | Mesonet station MIRFW 1.4 NE Brunswick (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 41 | 3 S Fremont, MI | Mesonet station MIFRM 2.7 S Fremont (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 41 | 4 Se Allegan, MI | Mesonet station MIALG 3.6 SE Allegan (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 42 | 1 Ne Casnovia, MI | Mesonet station MIKCT 1.3 NE Casnovia (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 42 | 2 S Grand Rapids, MI | Mesonet station EW7706 Grand Rapids. |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 44 | 2 Nw Sparta, MI | Mesonet station MISPN 2.0 NW Sparta (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 46 | 3 E Wright, MI | Mesonet station MISPT 2.7 E Wright (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 47 | 2 Ssw Hartford, MI | Mesonet station MIKLR 2.2 SW Hartford (MAWN). |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 50 | 2 Wnw Bradley, MI | Mesonet station CW5467 Hopkins. |
| Mar 13, 10:00 AM EDT | NON-TSTM WND GST 58 | 2 Ssw Cascade, MI | ASOS station KGRR Gerald R Ford Intl. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -262 m²/s²
- 0-3 km storm-relative helicity
- -280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS73 KGRR 121654 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1254 PM EDT Thu Mar 12 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-130200- /O.UPG.KGRR.HW.A.0001.260313T0600Z-260314T0000Z/ /O.NEW.KGRR.HW.W.0001.260313T0600Z-260314T0000Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of South Haven, Lansing, Hart, Holland, Jenison, Alma, St. Johns, Grand Rapids, Big Rapids, Battle Creek, Grand Haven, Hastings, Kalamazoo, Mount Pleasant, Charlotte, Ionia, Fremont, Greenville, Jackson, Ludington, and Muskegon 1254 PM EDT Thu Mar 12 2026 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ JC
6 follow-up statements
639 WWUS73 KGRR 130139 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 939 PM EDT Thu Mar 12 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-130945- /O.CON.KGRR.HW.W.0001.260313T0600Z-260314T0000Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Grand Rapids, Greenville, South Haven, Jackson, Jenison, St. Johns, Battle Creek, Big Rapids, Ionia, Hastings, Alma, Charlotte, Mount Pleasant, Ludington, Lansing, Fremont, Kalamazoo, Holland, Muskegon, Grand Haven, and Hart 939 PM EDT Thu Mar 12 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 2 AM to 8 PM EDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ RAH
548 WWUS73 KGRR 130747 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 347 AM EDT Fri Mar 13 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-131800- /O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Big Rapids, South Haven, Greenville, Muskegon, Grand Haven, Jackson, Alma, Ludington, Hastings, Mount Pleasant, Battle Creek, Jenison, Lansing, Holland, Hart, St. Johns, Ionia, Kalamazoo, Grand Rapids, Charlotte, and Fremont 347 AM EDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts 50 to 60 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling trees and branches. Use caution if you must drive. && $$ CAS
707 WWUS73 KGRR 131426 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1026 AM EDT Fri Mar 13 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-132230- /O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Holland, Lansing, Ludington, Alma, Charlotte, South Haven, Grand Rapids, Jenison, Big Rapids, Jackson, Muskegon, Fremont, Kalamazoo, Mount Pleasant, Hastings, St. Johns, Battle Creek, Greenville, Hart, Ionia, and Grand Haven 1026 AM EDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NJJ
328 WWUS73 KGRR 131856 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 256 PM EDT Fri Mar 13 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-140000- /O.CON.KGRR.HW.W.0001.000000T0000Z-260314T0000Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Holland, Lansing, Ludington, Alma, Charlotte, South Haven, Grand Rapids, Jenison, Big Rapids, Jackson, Muskegon, Fremont, Kalamazoo, Mount Pleasant, Hastings, St. Johns, Battle Creek, Greenville, Hart, Ionia, and Grand Haven 256 PM EDT Fri Mar 13 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 60 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NJJ
889 WWUS73 KGRR 132302 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 702 PM EDT Fri Mar 13 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-140300- /O.EXT.KGRR.HW.W.0001.000000T0000Z-260314T0300Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Alma, Hart, Fremont, Mount Pleasant, Muskegon, Grand Haven, Ludington, Grand Rapids, Jackson, South Haven, Battle Creek, Greenville, Big Rapids, Charlotte, Holland, Kalamazoo, Jenison, Hastings, and Lansing 702 PM EDT Fri Mar 13 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling trees and branches. Use caution if you must drive. && $$ RAH
040 WWUS73 KGRR 140253 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1053 PM EDT Fri Mar 13 2026 MIZ037-043>046-050>052-056>059-064>067-071>074-140400- /O.EXP.KGRR.HW.W.0001.000000T0000Z-260314T0300Z/ Mason-Oceana-Newaygo-Mecosta-Isabella-Muskegon-Montcalm-Gratiot- Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren- Kalamazoo-Calhoun-Jackson- Including the cities of Ionia, St. Johns, Alma, Hart, Fremont, Mount Pleasant, Muskegon, Grand Haven, Ludington, Grand Rapids, Jackson, South Haven, Battle Creek, Greenville, Big Rapids, Charlotte, Holland, Kalamazoo, Jenison, Hastings, and Lansing 1053 PM EDT Fri Mar 13 2026 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM EDT THIS EVENING... Northwest winds gusting 30 to 40 mph will continue until 3AM. $$ RAH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this high wind warning went out at Mar 12, 6:59 AM EDT, 5 hours 55 minutes earlier. Its key messages:
- Friday: Rain/Snow and Windy
- Sunday-Monday: Significant Late-Winter Storm Possible
Area forecast discussion, Mar 12, 6:59 AM EDT, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
659 AM EDT Thu Mar 12 2026
.KEY MESSAGES...
- Friday: Rain/Snow and Windy
- Sunday-Monday: Significant Late-Winter Storm Possible
&&
.DISCUSSION...
Issued at 353 AM EDT Thu Mar 12 2026
- Friday: Rain/Snow and Windy
High winds and some winter impacts are possible Friday as an Alberta
Clipper system with a deep surface low in the mid-980s mb tracks
through northern Michigan. This MSLP normalized anomaly is about
minus 3.5 sigma based on the CFSR 1981-2010 climatology. A strong
wind field in the lower atmosphere will be present both on the warm-
advection side early Friday morning and on the cold-advection side
during the day, with 40 to 50 knots of wind a few hundred to 1,000
feet above ground. HREF mean wind gusts are in the 50-60 mph range,
similar to the ECMWF. A limiting factor to consider which could
temper the peak gusts include clouds and precipitation occurring
much of the time, which if cold air advection is modest, would
reduce the lapse rates right off the surface and also reduce the
mixing potential.
Temperatures will be marginally favorable for snow Friday morning,
but snow is favored over rain particularly north of I-96 where the
heaviest precip will be occurring prior to daybreak. HREF
probability for greater than 3 inches of snow is greater than 50
percent in the higher terrain of interior Central Michigan,
including around Baldwin, Big Rapids, and Clare. Amounts over 5
inches would be most favored in northern Osceola county. Near and
south of I-96, impacts from snow should be more limited with light
accumulations possible.
- Sunday-Monday: Significant Late-Winter Storm Possible
Global models and most of their ensemble members for the last
several runs have been producing a major late-winter storm in
portions of Northern Michigan between Saturday night and Monday
night, and our portion of Central Michigan and the Lake Michigan
shore could also be on the receiving end of some of significant
winter impacts. There remain a number of differences in the details
to not want to be definitive for now. However, the synoptic setup
involving a sharpening Midwest upper-level trough going negative
tilt, rapidly developing cyclone tracking through Lower Michigan,
sharp temperature gradient (baroclinicity), and strong wind field
supports concern for a disruptive event. The weather in our portion
of Lower Michigan will be especially sensitive to the exact track
and depth of the surface low pressure center as it passes through,
approximately from southern Michigan toward Lake Huron.
Some accumulating snow is possible in our area Saturday night in the
isentropic ascent of warm air out ahead of this system, followed by
a day Sunday that could feature temperatures in the 30s in Ludington
and 60s in Jackson (low pressure track dependent). Thunderstorms are
possible in southern Michigan late Sunday, while heavy wintry
precipitation occurs northwest of the low. There could be a narrow
band of heavy freezing rain Sunday night in a portion of Central
Michigan, with heavy snow to the north. Very cold air and strong
winds on Monday may support lake-enhanced snow and blowing snow.
This is a rough idea of what is possible if some of the more robust
model solutions verify. The probabilistic Winter Storm Severity
Index from WPC currently has about a 30-50 percent chance of major
winter storm impacts north of Muskegon-Mount Pleasant from Sunday
night into Monday, and greater than a 60 percent chance of moderate
impacts.
&&
.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 659 AM EDT Thu Mar 12 2026
VFR is likely today with a few daytime cumulus clouds possible
above 3,000 feet by mid day, and west winds gusting up to 20
knots. Winds become south tonight and increase along with LLWS.
Between 04 and 08Z, probability increases for ceilings and
visibility will drop to MVFR/IFR with snow and rain moving
through (more snow and relatively heavier to the north).
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Watch from late tonight through Friday evening for
MIZ037-043>046-050>052-056>059-064>067-071>074.
MARINE...None.
&&
DISCUSSION...CAS
AVIATION...CASHazardous weather outlook, Mar 12, 4:21 AM EDT, 8 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 421 AM EDT Thu Mar 12 2026 MIZ037>040-043>046-050>052-056>059-064>067-071>074-130830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 421 AM EDT Thu Mar 12 2026 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Tonight after 2 AM EDT, expect winds starting to gust over 45 mph in much of the area, and wet snow accumulation 2 to 4 inches in portions of Central Michigan. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday, snow showers and winds gusting over 45 mph, possibly as high as 55 to 60 mph. Friday morning travel may be slowed by snow in portions of Central Michigan. Scattered power outages are possible. Sunday and Monday, a late-winter storm may affect the area, more likely western and central Lower Michigan and to the north. Heavy snow accumulation, a period of freezing rain, strong winds, and a thunderstorm are all possible. Moderate to major disruptions to travel are possible in western and central Michigan, and areas to the north. Power outages are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:45 AM EDT | High Wind Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 14 more | 10 hr |
| Mar 12, 12:07 PM EDT | Winter Weather Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 35 hr |
| Mar 12, 1:58 PM EDT | Gale Warning | GRR | 36 hr | |
| Mar 12, 1:58 PM EDT | Storm Warning | GRR | 33 hr |
Nearby
High Wind Warnings in Michigan, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.